Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2012, 5:50 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 5:50 PM CDT (22:50 UTC)
- Expired
- May 4, 2012, 6:19 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, NE, Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 5:50 PM CDT | HAIL 1.75 | 2 N Taylor, NE | |
| May 4, 5:52 PM CDT | HAIL 1 | 4 Ne Taylor, NE | HAIL LASTED FOR 10 MINUTES. |
| May 4, 6:08 PM CDT | HAIL 0.88 | 4 E Taylor, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
493
WUUS53 KLBF 042250
SVRLBF
NEC041-071-115-042330-
/O.NEW.KLBF.SV.W.0056.120504T2250Z-120504T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
SOUTHWESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 630 PM CDT
* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TAYLOR...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TAYLOR...BURWELL...CALAMUS RESERVOIR STATE RECREATION AREA...KENT
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY 183 MILE
MARKER 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4173 9896 4173 9920 4160 9921 4159 9922
4178 9954 4193 9941 4174 9895
TIME...MOT...LOC 2249Z 303DEG 18KT 4180 9937
WIND...HAIL 60MPH 1.00IN
$$
JACOBS2 follow-up statements
038
WWUS53 KLBF 042307
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT FRI MAY 4 2012
NEC041-071-115-042330-
/O.CON.KLBF.SV.W.0056.000000T0000Z-120504T2330Z/
CUSTER NE-GARFIELD NE-LOUP NE-
607 PM CDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LOUP...SOUTHWESTERN GARFIELD AND EXTREME NORTHEASTERN CUSTER COUNTIES
UNTIL 630 PM CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENT
DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...OR NEAR TAYLOR...
MOVING SOUTHEAST AT 20 MPH.
IN ADDITION...AT 552 PM CDT QUARTER SIZE HAIL WAS REPORTED 4 MILES
NORTHEAST OF TAYLOR WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4167 9921 4179 9940 4185 9927 4174 9895
4173 9896 4173 9920 4160 9921
TIME...MOT...LOC 2306Z 303DEG 18KT 4175 9927
WIND...HAIL 60MPH 1.00IN
$$
JACOBS902
WWUS53 KLBF 042319
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT FRI MAY 4 2012
NEC041-071-115-042329-
/O.CAN.KLBF.SV.W.0056.000000T0000Z-120504T2330Z/
CUSTER NE-GARFIELD NE-LOUP NE-
619 PM CDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUP...
SOUTHWESTERN GARFIELD AND EXTREME NORTHEASTERN CUSTER COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN GARFIELD COUNTY UNTIL 7 PM CDT.
LAT...LON 4167 9921 4179 9940 4185 9927 4174 9895
4173 9896 4173 9920 4160 9921
TIME...MOT...LOC 2319Z 303DEG 18KT 4171 9920
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:25 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 4, 3:25 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT FRI MAY 4 2012 .SYNOPSIS... FOR THE MOST PART...THE H5 PATTERN IS SIMILAR TO YESTERDAYS AT THIS TIME. A BROAD TROUGH OF LOW PRESSURE EXTENDED ACROSS THE ALASKA PANHANDLE SSEWD TO THE NRN CA COAST. LOW AMPLITUDE RIDGING WAS PRESENT ACROSS CENTRAL CANADA...WHILE THE WRN HALF OF THE CONUS WAS UNDER THE INFLUENCE OF WEST SOUTHWESTERLY FLOW WITH SEVERAL WEAK DISTURBANCES NOTED ACROSS THE SWRN CONUS. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER NRN COLORADO. A DRY LINE WAS NOTED FROM WEST OF OGALLALA TO THE EASTERN OK PANHANDLE. A WARM FRONT EXTENDED ACROSS SWRN AND SRN NEBRASKA WITH AN OUTFLOW BOUNDARY NOTED ACROSS NRN NEBRASKA. TEMPERATURES AS OF 2 PM CDT RANGED FROM 67 AT KVTN AND KANW...TO 85 AT KLBF. .DISCUSSION... NEAR TERM...TONIGHT THROUGH MONDAY...MAIN FORECASTING CHALLENGES ARE PRECIPITATION CHANCES AND SEVERE POTENTIAL FOR TONIGHT THROUGH SUNDAY. THE FORECAST FOCUS SHIFTS TO TEMPERATURES MONDAY...IN PARTICULAR...MONDAY MORNING WITH THE THREAT FOR LOWS POSSIBLY IN THE 30S. FOR TONIGHT...THUNDERSTORMS THIS EVENING...FOLLOWED BY FOG POTENTIAL ARE THE MAIN FORECASTING CONCERNS OVER THE NEXT 12 HRS. THUNDERSTORMS...APART FROM WHAT IS ONGOING IN THE NERN ZONES...ARE EXPECTED TO INITIATE ACROSS PORTIONS OF WEST CENTRAL NEBRASKA OVER THE NEXT 1 TO 3 HRS AS A DRYLINE BULGE WORKS INTO THE WESTERN SAND HILLS. ANY STORMS WHICH DO DEVELOP HAVE THE POTENTIAL TO BE SEVERE. VERY STEEP MID LEVEL LAPSE RATES AND BULK SHEAR OF 45 TO 55 KTS WILL BE CONDUCIVE FOR VERY LARGE HAIL...ESPECIALLY ALONG AND NORTH OF HIGHWAY 2 AND 91 FROM HYANNIS TO ERICSON. CONVECTION IS EXPECTED TO SHIFT EAST OF THE AREA BY 06Z TONIGHT. ATTM...THE THREAT FOR REDEVELOPMENT OVERNIGHT APPEARS MINIMAL GIVEN THE ABSENCE OF A LOW LEVEL JET OVERNIGHT. FOG IS EXPECTED TO DEVELOP OVERNIGHT AS A WARM FRONTAL BOUNDARY IS FORCED SOUTH INTO SRN NEBRASKA CONVECTION ACROSS NRN NEBRASKA. ERLY UPSLOPE WINDS WILL TRANSPORT BOUNDARY LAYER MOISTURE INTO WRN AND NORTH CENTRAL NEBRASKA OVERNIGHT FROM ERN NEBRASKA ALONG AND NORTH OF THE WARM FRONT. WITH COOLING TEMPERATURES OVERNIGHT AND LIGHT WINDS...A STRONG SETUP FOR FOG EXISTS AND HAVE PLACED IT IN THE ENTIRE FORECAST FROM 09Z THROUGH 15Z SATURDAY. ON SATURDAY MORNING...A FRONTAL BOUNDARY WILL BE ANCHORED ACROSS SRN NEBRASKA. WITH SURFACE HEATING AND DEEPENING LOW PRESSURE OVER WRN KS...THIS FEATURE WILL TRACK NORTH AS A WARM FRONT ON SATURDAY. ATTM...THE MODELS BEGIN SATURDAY WITH THIS FEATURE SOUTH OF INTERSTATE 80. A WORD OF CAUTION HERE. IF CONVECTION TONIGHT IS STRONGER THAN WHAT THE MODELS DEPICT...THIS FRONT WOULD BE ACROSS NRN KS...WHICH WOULD INCREASE THE SVR THREAT FURTHER SOUTH. AS IT STANDS RIGHT NOW...THE FRONTAL BOUNDARY WILL LIFT INTO CENTRAL AND EASTERN SANDHILLS BY SATURDAY AFTERNOON. THIS WOULD FACILITATE THE GREATEST SVR THREAT ACROSS THE CENTRAL AND NORTHERN FORECAST AREA...OR ALONG AND NORTH OF INTERSTATE 80. LIKE TODAY...THE GREATEST SEVERE THREAT WILL BE FROM LARGE DAMAGING HAIL GIVEN THE VERY STEEP MID LEVEL LAPSE RATES...3000-4000 CAPES...AND EFFECTIVE BULK SHEAR OF 45 TO 55 KTS. COVERAGE WILL INCREASE SATURDAY EVENING AS A POWERFUL COLD FRONT TRACKS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH SUNDAY MORNING. ATTM...THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE ACROSS NRN NEBRASKA WHERE JET DYNAMICS ARE MOST FAVORABLE. FURTHER SOUTH...PRECIPITATION WILL BE CONFINED TO THE FROPA WHICH WILL BE BRIEF IN COMPARISON TO WHAT IS EXPECTED OVER NRN NEBRASKA. ONE FINAL NOTE ON WINDS ALONG AND BEHIND THE FROPA. FOR THE FIRST 72 HRS OF THE FORECAST...WE UTILIZED THE GFS SOLN AS THE NAM FRONTAL TIMING APPEARED WAY TOO FAST. THE NAM PUSHED THE FRONTAL BOUNDARY THROUGH THE ENTIRE FORECAST AREA BY SATURDAY EVENING. THIS APPEARED WAY TOO FAST AS THE FRONT WOULD BE PUSHING INTO UPPER 80S AND LWR 90S TEMPERATURES EXPECTED ACROSS CENTRAL AND SWRN NEBRASKA SAT AFTN. THE GFS WAS MUCH SLOWER...PUSHING THE FRONT THROUGH THE CWA BY SUNDAY MORNING WHICH SEEMED MUCH MORE PLAUSIBLE. SHOWERS WILL LINGER SUNDAY MORNING IN EASTERN AREAS AS THE FRONT CLEARS THE FORECAST AREA. MUCH COOLER TEMPERATURES AND DRIER AIR WILL PUSH INTO WRN AND NORTH CENTRAL NEBRASKA. HIGHS SUNDAY WILL BE IN THE 60S WITH DRY CONDS EXPECTED SUNDAY AND SUNDAY NIGHT. EARLY MONDAY...TEMPERATURE TRENDS WILL NEED TO BE MONITORED CLOSELY AS THE MET GUIDANCE HAS WIDESPREAD 30S ACROSS THE FORECAST AREA. THIS SEEMS PLAUSIBLE WITH COOL HIGH PRESSURE BUILDING INTO THE CENTRAL AND NRN ROCKIES AND THE DEVELOPMENT OF LIGHT WESTERLY WINDS THROUGH MONDAY MORNING. THERE ARE STILL SOME SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS WITH RESPECT TO WIND SPEEDS...SURFACE DEW POINTS...AND ULTIMATELY LOW TEMPS. LOWS WERE TRENDED DOWNWARD SOME FOR MONDAY MORNING...BUT NOT AS FAR AS THE MET GUIDANCE WOULD SUGGEST. LONG TERM...MONDAY THROUGH FRIDAY...A BENIGN WEATHER PATTERN WILL SET UP NEXT WEEK AS A CLOSED LOW TRACKS FROM THE GREAT LAKES INTO ERN CANADA. THIS WILL PLACE THE FORECAST AREA IN DRY NWRLY FLOW...TRANSITIONING TO RIDGING ACROSS THE CENTRAL CONUS THROUGH THE END OF THE WEEK. THE NEXT MINIMAL PRECIPITATION CHANCE WILL ARRIVE ON THURSDAY NIGHT INTO FRIDAY AS THE RIDGE BREAKS DOWN AND SWRLY FLOW TRANSITIONS EAST ACROSS THE CENTRAL PLAINS. && .AVIATION... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS FAR NORTH CENTRAL NEBRASKA WITH THE POTENTIAL OF GUSTY ERRATIC WIND...FREQUENT LIGHTNING AND LARGE HAIL. THUNDERSTORM COVERAGE IS EXPECTED TO BE HIGHEST EAST AND NORTH OF A KANW TO KONL LINE. FURTHER SOUTH AND WEST...CONFIDENCE IN CONVECTION IS SLIGHT...BUT WILL GO AHEAD AN PUT PREVAILING MENTION OF -TSRA AFTER 01Z TONIGHT FOR VTN AS ALL THE MODEL GUIDANCE POINTS TO THE ADDITIONAL DEVELOPMENT. THEREAFTER...SREF PROBS INDICATE THE POTENTIAL FOR FOG AFTER 09Z TOMORROW AT BOTH THE VTN AND LBF TERMINAL. TO ACCOUNT FOR THIS...WILL LOWER PREVAILING CEILINGS TO 100 FT AND VISIBILITY TO 2SM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS...SHORT AND LONG TERM...BUTTLER AVIATION...JACOBS
Hazardous weather outlook, May 4, 3:43 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT FRI MAY 4 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-052045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT FRI MAY 4 2012 /243 PM MDT FRI MAY 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ROUGHLY NORTH AND EAST OF A LINE FROM MERRIMAN...TO HYANNIS...TO BRADY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. ACROSS NORTHEASTERN PORTIONS OF THE OUTLOOK AREA...OR EAST OF A LINE FROM BURWELL TO AINSWORTH...TO SPRINGVIEW...AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AND EVENING...NORTH AND EAST OF A LINE FROM CURTIS...TO HYANNIS TO MERRIMAN. THE MAIN THREAT FROM ANY SEVERE STORM THAT DEVELOPS ON SATURDAY WILL BE VERY LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, May 4, 4:52 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 7 E BREWSTER 41.94N 99.73W
05/04/2012 E1.75 INCH BLAINE NE PUBLIC
&&
SJACOBSLocal storm report, May 4, 5:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 9 E BREWSTER 41.94N 99.69W
05/04/2012 E2.75 INCH BLAINE NE LAW ENFORCEMENT
&&
SJACOBSLocal storm report, May 4, 5:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
505 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 12 E BREWSTER 41.94N 99.63W
05/04/2012 E2.00 INCH LOUP NE LAW ENFORCEMENT
&&
SJACOBSLocal storm report, May 4, 5:12 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
512 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 18 N ONEILL 42.72N 98.65W
05/04/2012 E0.88 INCH HOLT NE PUBLIC
0355 PM HAIL 18 NE ONEILL 42.64N 98.40W
05/04/2012 E1.00 INCH HOLT NE PUBLIC
0400 PM HAIL 18 NNE ONEILL 42.70N 98.51W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0402 PM HAIL 20 WSW BROWNLEE 42.18N 100.99W
05/04/2012 E1.00 INCH CHERRY NE PUBLIC
0403 PM HAIL 20 NE ONEILL 42.67N 98.37W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0450 PM HAIL 10 NW THEDFORD 42.08N 100.71W
05/04/2012 E0.88 INCH THOMAS NE PUBLIC
0450 PM HAIL 7 E BREWSTER 41.94N 99.73W
05/04/2012 E1.75 INCH BLAINE NE PUBLIC
0500 PM HAIL 9 E BREWSTER 41.94N 99.69W
05/04/2012 E2.75 INCH BLAINE NE LAW ENFORCEMENT
0500 PM HAIL 12 E BREWSTER 41.94N 99.63W
05/04/2012 E2.00 INCH LOUP NE LAW ENFORCEMENT
&&
SJACOBSLocal storm report, May 4, 5:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 18 ENE ONEILL 42.56N 98.32W
05/04/2012 M0.88 INCH HOLT NE PUBLIC
0350 PM HAIL 18 N ONEILL 42.72N 98.65W
05/04/2012 E0.88 INCH HOLT NE PUBLIC
0355 PM HAIL 18 NE ONEILL 42.64N 98.40W
05/04/2012 E1.00 INCH HOLT NE PUBLIC
0400 PM HAIL 18 NNE ONEILL 42.70N 98.51W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0402 PM HAIL 20 WSW BROWNLEE 42.18N 100.99W
05/04/2012 E1.00 INCH CHERRY NE PUBLIC
0403 PM HAIL 20 NE ONEILL 42.67N 98.37W
05/04/2012 E1.75 INCH HOLT NE PUBLIC
0450 PM HAIL 10 NW THEDFORD 42.08N 100.71W
05/04/2012 E0.88 INCH THOMAS NE PUBLIC
0450 PM HAIL 7 E BREWSTER 41.94N 99.73W
05/04/2012 E1.75 INCH BLAINE NE PUBLIC
0500 PM HAIL 9 E BREWSTER 41.94N 99.69W
05/04/2012 E2.75 INCH BLAINE NE LAW ENFORCEMENT
0500 PM HAIL 12 E BREWSTER 41.94N 99.63W
05/04/2012 E2.00 INCH LOUP NE LAW ENFORCEMENT
&&
JSWEETSpecial weather statement, May 4, 5:39 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 539 PM CDT FRI MAY 4 2012 NEZ038-042330- CUSTER NE- 539 PM CDT FRI MAY 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CUSTER COUNTY UNTIL 630 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GATES...OR 16 MILES SOUTHWEST OF TAYLOR... MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SARGENT... HIGHWAY 183 MILE MARKER 120... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:14 AM CDT | Dense Fog Advisory | LBF | Arthur, Chase, Custer, Deuel, Frontier, Hayes and 5 more | 3 hr |
| May 4, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 41 min |
| May 4, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 40 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 16 min |
| May 4, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 40 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 27 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 50 min |
| May 4, 5:24 PM CDT | Tornado Warning | LBF | Loup | 36 min |
| May 4, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 49 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 50 min |
| May 4, 6:32 PM CDT | Tornado Warning | LBF | Garfield, Wheeler | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.